Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Apr 12, 2011, 7:43 PM EDT for Greene County, Madison County, Orange County, Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2011, 7:43 PM EDT (23:43 UTC)
- Expired
- Apr 13, 2011, 12:45 AM EDT
- In force
- 5 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, VA, Madison County, VA, Orange County, VA
The radar
The Sterling radar (KLWX), 101 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:00 PM EDT | FLASH FLOOD | Pratts, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592 WGUS51 KLWX 122343 FFWLWX VAC079-113-137-130245- /O.NEW.KLWX.FF.W.0009.110412T2343Z-110413T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 743 PM EDT TUE APR 12 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL ORANGE COUNTY IN CENTRAL VIRGINIA... EAST CENTRAL GREENE COUNTY IN CENTRAL VIRGINIA... SOUTH CENTRAL MADISON COUNTY IN NORTHWEST VIRGINIA... * UNTIL 1045 PM EDT * AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STATIONARY THUNDERSTORM OVER THE WARNED AREA PRODUCING VERY HEAVY RAIN. * SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN INCLUDE MADISON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 3838 7837 3838 7822 3825 7820 3826 7835 $$ KRAMAR
3 follow-up statements
559 WGUS71 KLWX 130017 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 817 PM EDT TUE APR 12 2011 VAC079-113-137-130245- /O.CON.KLWX.FF.W.0009.000000T0000Z-110413T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE VA-GREENE VA-MADISON VA- 817 PM EDT TUE APR 12 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR SOUTH CENTRAL MADISON...EAST CENTRAL GREENE AND WEST CENTRAL ORANGE COUNTIES... AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE VERY SLOW-MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MADISON AND ROCHELLE. FLASH FLOOD PRONE AREAS WHICH WILL CONTINUE TO BE AFFECTED INCLUDE... ROUTE 776 NEAR ROUTE 667... PREDDY CREEK ROAD AT PREDDY CREEK... ROUTE 641 AT BURNLEY BRANCH... ROUTE 640 NEAR PRIDDY CREEK... ROUTE 600 AT PRIDDY CREEK... ROUTE 29 NEAR THE NORTH FORK OF THE RIVANNA RIVER... ROUTE 643 NEAR THE SOUTH FORK OF THE RIVANNA RIVER... CARPENTERS MILL ROAD AT ROUTE 607... GARTH ROAD NEAR SWIFT RUN... BLUE RUN RD NEAR LONG RUN... DYKE ROAD AT SPOTSWOOD TRAIL... DUNDEE ROAD AT THE SOUTH RIVER... CELT ROAD AT AMICUS ROAD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. RADAR SUGGESTS THAT RAINFALL IN EXCESS OF 4 INCHES HAS FALLEN IN THE WARNED AREA. FLASH FLOODING COULD OCCUR AT ANY TIME. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN STERLING VIRGINIA. && LAT...LON 3838 7837 3838 7822 3825 7820 3826 7835 $$ KRAMAR
118 WGUS51 KLWX 130239 FFWLWX VAC079-113-137-130445- /O.EXT.KLWX.FF.W.0009.000000T0000Z-110413T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1039 PM EDT TUE APR 12 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE * FLASH FLOOD WARNING FOR... WEST CENTRAL ORANGE COUNTY IN CENTRAL VIRGINIA... EAST CENTRAL GREENE COUNTY IN CENTRAL VIRGINIA... SOUTH CENTRAL MADISON COUNTY IN NORTHWEST VIRGINIA... * UNTIL 1245 AM EDT * AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED ADDITIONAL SHOWERS MOVING INTO THE WARNED AREA. FLASH FLOODING WAS REPORTED EARLIER NEAR PRATTS. * SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE RAIN INCLUDE MADISON AND ROCHELLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN STERLING VIRGINIA. && LAT...LON 3838 7837 3838 7822 3825 7820 3826 7835 $$ KRAMAR
549 WGUS71 KLWX 130440 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1240 AM EDT WED APR 13 2011 VAC079-113-137-130447- /O.EXP.KLWX.FF.W.0009.000000T0000Z-110413T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE VA-GREENE VA-MADISON VA- 1240 AM EDT WED APR 13 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM EDT FOR SOUTH CENTRAL MADISON...EAST CENTRAL GREENE AND WEST CENTRAL ORANGE COUNTIES... LINGERING LIGHT RAIN SHOWERS WILL BRING AN ADDITIONAL ONE TENTH INCH OF RAINFALL OVERNIGHT...BUT WILL NOT BE ENOUGH TO CAUSE ADDITIONAL FLASH FLOODING. LAT...LON 3838 7837 3838 7822 3825 7820 3826 7835 $$ JRK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 5:59 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 12, 5:59 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
559 PM EDT TUE APR 12 2011
.SYNOPSIS...
LOW PRESSURE OVER SOUTHWESTERN VIRGINIA WILL SLOWLY TRACK EAST ACROSS THE
REGION TODAY AND TONIGHT BEFORE PULLING AWAY FROM THE MID-ATLANTIC
STATES WEDNESDAY AFTERNOON. HIGH PRESSURE BUILDS IN WEDNESDAY
NIGHT THROUGH EARLY FRIDAY. LOW PRESSURE WILL BRING RAIN TO THE
AREA FRIDAY NIGHT INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPPER-LEVEL LOW PRESSURE WILL SLOWLY MOVE INTO THE REGION TONIGHT
WHILE THE SURFACE LOW ASSOCIATED WITH THE SYSTEM SLOWLY BUILDS TO
OUR SOUTH. OCCASIONAL SHOWERS AND THUNDERSTORMS CONTINUE ACROSS
THE REGION EARLY THIS EVENING. MORE SHOWERS ARE EXPECTED THROUGH
TONIGHT AS THE UPPER-LEVEL LOW MOVES OVERHEAD. THE THREAT FOR
T-STORMS WILL DIMINISH DUE TO THE LOSS OF DAYTIME HEATING. EAST-
NORTHEAST WINDS WILL USHER IN COOLER CONDITIONS COMPARED TO RECENT
DAYS. MIN TEMPS WILL RANGE FROM NEAR 40 ACROSS PORTIONS OF THE
POTOMAC HIGHLANDS TO THE LOWER 50S IN WASHINGTON AND BALTIMORE.
WILL CONTINUE TO WATCH FOR ISOLATED AREAS OF FLOODING DUE TO THE
SLOW MOVEMENT OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCE WILL
BE ACROSS THE POTOMAC HIGHLANDS WHERE STEADIER PRECIPITATION IS
OCCURRING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE CLOSED LOW WL TAKE ITS DEAR OL' TIME TRACKING ACROSS SRN VA
TNGT AND THEN TAKING A TURN TO THE N UP THE NJ CST. THIS MEANS THE
MID ATLC WL RMN IN XTNSV CLD CVR THRU MUCH OF THE DAY WED. IF IT
DOES RAIN TMRW..THE BEST CHCS SHOULD BE IN THE MRNG. SOME BRKS IN
THE CLDS XPCTD BY MID AFTN...ESPECIALLY IN VNCTY CHO.
GIVEN THE AFTN CLD DIFFERENTIAL THERE COULD BE A WIDE DISPARITY IN
HIGH TEMPS...RANGING FM NEAR 70 IN NELSON CO TO THE U50S ALONG
THE PA BRDR.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE BUILDS INTO THE REGION WEDNESDAY NIGHT...AND NORTHWEST
FLOW WILL BRING SEASONAL TEMPERATURES AND DRY CONDITIONS THROUGH FRIDAY.
SOUTHERLY FLOW INCREASES IN ADVANCE OF STORM SYSTEM OVER THE CENTRAL
UNITED STATES FRIDAY AND FRIDAY NIGHT...ADVECTING GULF MOISTURE INTO
THE REGION. THE UPPER LOW PRESSURE WILL SLOWLY PUSH EAST THROUGH
OHIO VALLEY AND GREAT LAKES FRIDAY NIGHT AND SATURDAY AND SHOWER
CHANCES WILL INCREASE TO CATEGORICAL FROM WEST TO EAST ACROSS
MID-ATLANTIC FRIDAY NIGHT AND SATURDAY. LAST FEW RUNS OF BOTH GFS
AND ECMWF SUGGEST SLOW-MOVING NEGATIVELY TILTED PROVIDING PLENTY OF
UPPER FORCING FOR MID-ATLANTIC. WITH AMPLE DEEP LAYER MOISTURE IN
PLACE AND SURFACE FRONT DRAGGING ACROSS SATURDAY INTO SATURDAY
NIGHT...POTENTIAL FOR SIGNIFICANT RAINFALL AND POSSIBLE FLASH
FLOODING EXISTS FOR MID-ATLANTIC. WILL CONTINUE TO HIGHLIGHT THIS
THREAT IN HWO.
WITH UPPER TROUGH SLOW TO DEPART EASTERN SEABOARD...FAIR AMOUNT OF
CLOUDS AND BELOW NORMAL TEMPERATURES ARE EXPECTED FOR THE WEEKEND.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
UPPER-LEVEL LOW PRESSURE WILL MOVE INTO THE AREA TONIGHT. SURFACE
LOW ASSOCIATED WITH THIS SYSTEM WILL BUILD TO OUR SOUTH DURING
THIS TIME. A PRESSURE SURGE WILL CAUSE EASTERLY WIND GUSTS AROUND
25 TO 30 KNOTS ACROSS THE EASTERN TERMINALS THIS EVENING.
WINDS WILL DIMINISH LATER THIS EVENING AND OVERNIGHT BUT
CIGS/VSBYS MAY DROP TO MVFR/IFR LEVELS. ANY IFR CIGS/VSBYS WILL
IMPROVE TO MVFR LEVELS WEDNESDAY MORNING. SCATTERED SHOWERS MAY
HANG AROUND FOR MUCH OF THE DAY AS THE UPPER-LEVEL LOW IS SLOW TO
MOVE OUT.
VFR CONDITIONS EXPECTED THROUGH WEDNESDAY NIGHT THROUGH FRIDAY AS
HIGH PRESSURE DOMINATES. GUSTY NORTHWEST WINDS WEDNESDAY EVENING
WILL SUBSIDE AND BE LIGHT THROUGH END OF WEEK. NEXT CHANCE FOR
PRECIPITATION AND SUB-VFR VISIBILITIES/CEILINGS WILL BE FRIDAY NIGHT
INTO SATURDAY WHEN LOW PRESSURE IMPACTS THE TERMINALS.
&&
.MARINE...
SMALL CRAFT ADVISORY IN EFFECT ACROSS THE WATERS UNTIL 2 AM. A
PRESSURE SURGE WILL CAUSE EASTERLY WINDS TO GUST FREQUENTLY AROUND
30 KNOTS THIS EVENING ACROSS THE CHESAPEAKE BAY AND TIDAL POTOMAC
RIVER. ISOLATED GUSTS AROUND 35 KNOTS ARE POSSIBLE DURING THIS
TIME. A MARINE WEATHER STATEMENT IS IN EFFECT FOR ISOLATED GUSTS
AROUND 35 KNOTS UNTIL 8 PM. IF IT APPEARS LIKELY THAT THE THREAT
WILL CONTINUE LONGER THAN A GALE WARNING MAY BE WARRANTED. WINDS
WILL DIMINISH LATE TONIGHT AS THE PRESSURE GRADIENT WEAKENS.
PRESSURE GRADIENT WILL STRENGTHEN WEDNESDAY AFTERNOON CAUSING
NORTHWEST WINDS TO GUST AROUND 20 KNOTS. A SMALL CRAFT ADVISORY IS
IN EFFECT FOR THE WATERS WEDNESDAY AFTERNOON. DECENT PRESSURE
GRADIENT MAY SUPPORT AT LEAST ISOLATED NORTHWEST GUSTS TO 20
KTS WEDNESDAY NIGHT...BUT CONFIDENCE ISNT HIGH ENOUGH TO WARRANT
ADVISORY AT THIS TIME. HIGH PRESSURE THEN BUILDS IN THROUGH FRIDAY
BRINGING LIGHT WINDS. SOUTHERLY FLOW ON BACK SIDE OF HIGH PRESSURE
AND IN ADVANCE OF WEEKEND STORM SYSTEM MAY REQUIRE SMALL CRAFT
ADVISORIES TO BE ISSUED FRIDAY NIGHT...WITH GUSTY WINDS AND
POSSIBLY CONTINUED ADVISORIES THROUGH THE WEEKEND AS LOW PRESSURE
PASSES NEAR THE MID-ATLANTIC.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ530>543.
SMALL CRAFT ADVISORY FROM 1 PM TO 6 PM EDT WEDNESDAY FOR
ANZ530>543.
&&
LASORSA/WOODY!/SBKHazardous weather outlook, Apr 12, 5:48 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 548 PM EDT TUE APR 12 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 131000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 548 PM EDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS WEDNESDAY AFTERNOON. A SMALL CRAFT MAY BE WARRANTED FOR PORTIONS OF THE WATERS WEDNESDAY EVENING. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE WATERS FRIDAY NIGHT THROUGH THE WEEKEND. LOW PRESSURE MAY BRING HEAVY RAIN TO THE AREA SATURDAY. FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-131000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 548 PM EDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL ACROSS THE POTOMAC HIGHLANDS TODAY AND TONIGHT COULD RESULT IN ISOLATED FLASH FLOODING NEAR SMALL STREAMS AND CREEKS. ISOLATED T-STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL ACROSS THE CENTRAL SHENANDOAH VALLEY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE MAY BRINGING HEAVY RAIN TO THE AREA FRIDAY NIGHT AND SATURDAY. FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANY REPORTS OF FLOODING OR HAIL WOULD BE APPRECIATED.
In the hours before
Special weather statement, Apr 12, 6:17 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 617 PM EDT TUE APR 12 2011 VAZ026-029-122245- PAGE VA-ROCKINGHAM VA- 617 PM EDT TUE APR 12 2011 ...STRONG THUNDERSTORMS TO AFFECT PAGE AND ROCKINGHAM COUNTIES... AT 617 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROCKY BAR...MOVING NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE MASSANUTTEN AND SHENANDOAH. SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3858 7880 3857 7854 3829 7866 3830 7876 TIME...MOT...LOC 2217Z 190DEG 12KT 3836 7870 BJL
Special weather statement, Apr 12, 6:33 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 633 PM EDT TUE APR 12 2011 VAZ026-029-122300- PAGE VA-ROCKINGHAM VA- 633 PM EDT TUE APR 12 2011 ...STRONG THUNDERSTORMS TO AFFECT PAGE AND ROCKINGHAM COUNTIES... AT 633 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF ELKTON...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE SHENANDOAH. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3858 7869 3857 7845 3835 7863 3840 7873 TIME...MOT...LOC 2233Z 205DEG 16KT 3842 7865 KRAMAR
Special weather statement, Apr 12, 6:35 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 635 PM EDT TUE APR 12 2011 VAZ025-037-122300- ALBEMARLE VA-AUGUSTA VA- 635 PM EDT TUE APR 12 2011 ...STRONG THUNDERSTORMS TO AFFECT ALBEMARLE AND AUGUSTA COUNTIES... AT 635 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF HERMITAGE...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE CRIMORA. SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3830 7891 3813 7870 3805 7890 3812 7898 TIME...MOT...LOC 2235Z 212DEG 16KT 3810 7890 KRAMAR
Special weather statement, Apr 12, 6:57 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 657 PM EDT TUE APR 12 2011 VAZ038-039-050-122330- ORANGE VA-GREENE VA-MADISON VA- 657 PM EDT TUE APR 12 2011 ...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE AND MADISON COUNTIES... AT 658 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF DAWSONVILLE...MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE MADISON. SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3840 7837 3837 7811 3817 7822 3820 7837 TIME...MOT...LOC 2258Z 187DEG 11KT 3826 7827 KRAMAR
Special weather statement, Apr 12, 7:38 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 738 PM EDT TUE APR 12 2011 VAZ038-039-050-130015- ORANGE VA-GREENE VA-MADISON VA- 738 PM EDT TUE APR 12 2011 ...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE AND MADISON COUNTIES... AT 739 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROCHELLE...MOVING NORTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE ROCHELLE...SHELBY...PRATTS...ARODA AND TWYMANS MILL. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3839 7831 3833 7814 3823 7826 3826 7835 TIME...MOT...LOC 2339Z 202DEG 4KT 3829 7829 KRAMAR
Local storm report, Apr 12, 7:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
742 PM EDT TUE APR 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 1 WSW ROCHELLE 38.28N 78.30W
04/12/2011 E0.75 INCH MADISON VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1100258
SUFFERNThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:03 AM EDT | Small Craft Advisory | LWX | 37 hr | |
| Apr 12, 2:05 PM EDT | Special Marine Warning | LWX | 55 min | |
| Apr 12, 2:56 PM EDT | Flash Flood Warning | LWX | Highland | 3 hr |
| Apr 12, 3:17 PM EDT | Special Marine Warning | LWX | 63 min | |
| Apr 12, 3:36 PM EDT | Special Weather Statement | LWX | Nelson | 24 min |
| Apr 12, 5:22 PM EDT | Special Weather Statement | LWX | Augusta | 23 min |
| Apr 12, 5:40 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Nelson | 50 min |
| Apr 12, 5:53 PM EDT | Flash Flood Warning | LWX | Augusta, Highland, Nelson | 3 hr |
| Apr 12, 6:17 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 28 min |
| Apr 12, 6:33 PM EDT | Special Weather Statement | LWX | Page | 27 min |
| Apr 12, 6:35 PM EDT | Special Weather Statement | LWX | City of Waynesboro | 25 min |
| Apr 12, 6:42 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, Shenandoah | 33 min |
| Apr 12, 6:54 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Rockingham | 26 min |
| Apr 12, 6:57 PM EDT | Special Weather Statement | LWX | Madison | 33 min |
| Apr 12, 7:38 PM EDT | Special Weather Statement | LWX | Madison | 37 min |
| Apr 12, 7:46 PM EDT | Special Weather Statement | LWX | Greene | 29 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.